Format

Send to:

Choose Destination
See comment in PubMed Commons below
Acta Neurol Taiwan. 2013 Mar;22(1):32-5.

Reversible oro-lingual dyskinesia related to lithium intoxication.

Author information

  • 1Department of Neurology, Chung-Shan Medical University Hospital, Taiwan.

Abstract

PURPOSE:

To report the first case of Taiwanese with lithium intoxication presenting as oro-lingual dyskinesia.

CASE REPORT:

A 68-year-old man had bipolar disorder with chronic lithium treatment. He had acute conscious disturbance, atrial flutter, myoclunus of limbs, and oro-lingual dyskinesia. Biochemistry study revealed elevated blood urea nitrogen, creatinine, and lithium level (3.43 Eq/L). The lithium is discontinued and he received conservational treatment. Along with reduction of serum lithium level, his involuntary movement subsided following by clear consciousness. He had no residual neurological deficit in 3 years of follow up.

CONCLUSION:

Oro-lingual dyskinesia is a rare presentation of lithium intoxication. This case reminds us such diagnostic possibilities especially in elder patients who receive a chronic lithium therapy.

PMID:
23479244
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Taiwan Neurological Society
    Loading ...
    Write to the Help Desk